MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Model Number BF-MP160F
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The service center was informed that four patients contracted a cytomegalovirus infection after undergoing a procedure with the facility¿s bronchoscopes.The user facility reported that these were inpatients in the facility¿s burn or respiratory care unit.The patient samples were sent an independent laboratory and cultured positive.As a result, the user facility acquired a sample of the disinfectant flushed from the scope; however, the culture results are unknown at this.The samples from the scopes are being retained at the facility and refrigerated.The scopes were taken out service at that time; however may have been put back into service due to limited inventory.The patient¿s course of treatment is unknown.This is 8 of 8 reports.As part of our investigation of this report, an olympus endoscopy support specialist (ess) was dispatched to the user facility to assess their reprocessing practices and to provide reprocessing training if necessary.To date, the ess visit has not been finalized.The scope is being retained at the user facility at this time.An investigation is ongoing to obtain additional information regarding the reported event.This report is to account for patient 4.

Brand Name
EVIS EXERA BRONCHOFIBERVIDEOSCOPE
Common Device Name
BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9816412
Report Number2951238-2020-00371
Device Sequence Number1828320
Product Code EOQ
UDI-Device Identifier04953170289064
UDI-Public04953170289064
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2020
Report Date (Section F) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBF-MP160F
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/24/2020
Event Location Hospital
Date Report to Manufacturer02/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;